Bipolar moms.. side effects question - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 15 Old 09-26-2006, 07:24 PM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

cat.gif

Thank you so much for any help!

lotusbeans is offline  
Sponsored Links
Advertisement
 
#2 of 15 Old 09-27-2006, 12:35 AM
 
familylove's Avatar
 
Join Date: Mar 2006
Location: Flyover Country
Posts: 491
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hi Mama,

When I was trying different meds, my doc suggested Tegretol. The first day I took it I had double vision, dehabilitating dizziness and a lot of difficulty with memory. I called my doc and he told me to stop immediately and we'd just try another mood stabilizer in a few days.

Like you, I'd had *some* problems with side effects before, but nothing like what I experienced with Tegretol.

Good luck to you, Mama.
familylove is offline  
#3 of 15 Old 09-27-2006, 12:53 AM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Thanks.

xo

lotusbeans is offline  
#4 of 15 Old 09-27-2006, 12:55 AM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

PS
 

lotusbeans is offline  
#5 of 15 Old 09-27-2006, 01:27 AM
 
perl's Avatar
 
Join Date: Jan 2006
Location: OR
Posts: 897
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
What dose did you start out on, and how fast are you increasing it? Check out this link, may be helpful http://www.psycheducation.org/depres...bamazepine.htm

(btw- the website is *awesome* for Bipolar D/O - check it out if you have some time...)
perl is offline  
#6 of 15 Old 09-27-2006, 02:29 AM
 
familylove's Avatar
 
Join Date: Mar 2006
Location: Flyover Country
Posts: 491
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Lotusbeans: Thank you for your condolences

I currently take (are you ready?), Carbatrol, Lamictal, Lithium, Paxil, Provigil (for sleep apnea but also has anti-depressant qualities) and 2mg of Xanax/day. Around the same time I tried to take Tegretol, I was also taking about 3000mg of Depakote/day. The side effects got to be too much in that case, too, and I wasn't seeing any improvements in mood. (I lost almost all my hair, had tremors, diarrhea...the whole nine yards.)

I have always taken Lithium, but I felt like things really started getting better after my doc added Carbatrol and Lamictal. I also was helped by having my sleep apnea dx and using a CPAP machine at night that allowed me to actually get some REM sleep for the first time in a long time.

Anyway, I know how frustrating all this "medication bingo" can be... you aren't alone. Just keep talking with your doc and looking at sites like the one perl recommended so you can make informed decisions. As for your current state of memory, take it easy on yourself. Just remember that it isn't you, its a medication that you are taking that's causing you problems with your memory. The effects will subside whether through time or by you reducing or getting off the medication.
familylove is offline  
#7 of 15 Old 09-27-2006, 01:57 PM
 
kimkabob5's Avatar
 
Join Date: Oct 2002
Location: upstate NY
Posts: 361
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
It can take a long time to find the right "cocktail". I finally found mine; Lamictal 400mg, Abilify 30mg, Wellbutrin 150mg and Klonopin prn. But it took a while to find it. The SSRI's make me manic, but boy did I get alot of painting done! They also made me suicidal, so out with the SSRI's. I tried Depakote and it did nothing but make me gain weight.

When do you see your doctor? Let him know of your symptoms. You might just need a med change.
kimkabob5 is offline  
#8 of 15 Old 09-27-2006, 04:55 PM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

****

lotusbeans is offline  
#9 of 15 Old 09-27-2006, 08:22 PM
 
guestmama9923's Avatar
 
Join Date: Jun 2006
Location: Chicago-for now
Posts: 140
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
.
guestmama9923 is offline  
#10 of 15 Old 10-01-2006, 03:05 AM
 
MyTwoAs's Avatar
 
Join Date: May 2004
Location: In my own little la-la land
Posts: 3,591
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I also had major dizziness with tegretol - after about six weeks on it I eventually asked for a new med. Add me to the 'ballooned up' on Depakote - I went from super skinny to chubby on that. The whole meds merry-go-round is annoying but I hope you find the right cocktail soon.
MyTwoAs is offline  
#11 of 15 Old 10-01-2006, 02:53 PM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

cat.gif

lotusbeans is offline  
#12 of 15 Old 10-01-2006, 03:04 PM
 
MyTwoAs's Avatar
 
Join Date: May 2004
Location: In my own little la-la land
Posts: 3,591
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Eep, I bet you were toxic. I'm glad that you've got that figured out and that the dizziness and nausea are tolerable now. Fingers crossed it goes away completely - and soon!
MyTwoAs is offline  
#13 of 15 Old 10-02-2006, 11:01 AM
 
familylove's Avatar
 
Join Date: Mar 2006
Location: Flyover Country
Posts: 491
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hey Lotusbeans: Glad to hear you had an adjustment and that it seems to be helping a bit with the dizzyness and nausea.

I'm crossing my fingers for you, too, and hoping this works for you with a minimum of side effects.
familylove is offline  
#14 of 15 Old 10-02-2006, 11:40 AM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
cat.gif
 

Thanks. :)
 

lotusbeans is offline  
#15 of 15 Old 10-02-2006, 11:41 AM - Thread Starter
 
lotusbeans's Avatar
 
Join Date: Dec 2003
Location: Here
Posts: 1,022
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
cat.gif
lotusbeans is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off